MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 9 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 9 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a cl reconstruction surgery, the biosure screw broke when screw-in.Broken pieces were removed with tweezers.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided image confirmed that the screw had fractured.A visual inspection revealed that the device had fractured towards the proximal end.There was some debris on the screw.The proximal end had suffered some deformation as well.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: breakage of the screw or loss of fixation may occur if the insertion site is not prepared with the recommended drill and/or tap prior to implantation.Excessive force should not be placed on the delivery instrument.The complaint was confirmed.Factors that could have contributed to the reported event include improper preparation of the insertion site, off-axis insertion, or excessive force or torsion.

Brand Name
BIOSURE PK 9 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11317809
Report Number1219602-2021-00300
Device Sequence Number19654114
Product Code MBI
UDI-Device Identifier03596010621634
UDI-Public03596010621634
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model Number72202272
Device Catalogue Number72202272
Device Lot Number50827473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight45